Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had fever. Pain in joints and specifically in hip area. Blood test is showing ESR is more than normal. Is it a problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I had fever the week before last week . I went to Apollo and they said I had to be admitted because my fever had lasted more than 5 days by that time .
They did a complete blood test and I noticed my ESR is more than normal(40mg/ltr).
I s that a problem? I have been releived from the hospital but I still have pain in my joints specially the hip area .
Posted Thu, 31 Oct 2013 in Medicines and Side Effects
Answered by Dr. Shanthi.E 13 hours later
Brief Answer:
Yes, it is a problem

Detailed Answer:

Yes, the ESR value of 40 is high. High ESR is usually seen when there is infection within the body most commonly bacterial infections like Tuberculosis, typhoid, or other infections.

I am not sure what is the exact cause for this in you. I hope you have been treated adequately with antibiotics at the hospital.

I would suggest you to repeat the ESR test after a month, to check for falling values.

The pain in the joints could be due to the result of recent fever or flu like syndrome. It should subside soon. You can take simple analgesics like Brufen or crocin for pain relief.

Hope this helps you. Get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor